Missouri, 2008Tornado and Flooding in Missouri, April 9 to 14, 2008
April 9 to 14, 2008 · NWS EAX · 45 events in 20 counties and zones
A cold front moved across the area, and caused a severe weather outbreak across the area. Large hail and damaging wind gusts were observed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $73,000
- Crop damage
- None recorded
- Events
- 45
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved across the area, and caused a severe weather outbreak across the area. Large hail and damaging wind gusts were observed. An isolated tornado was also observed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 9, 5:37 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Apr 9, 5:37 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
637 PM CDT WED APR 9 2008
...UPDATED FOR AVIATION DISCUSSION...
.DISCUSSION...
/442 PM CDT WED APR 9 2008/
SHORT TERM SITUATION SHAPING UP TO BE A SIGNIFICANT RAIN EVENT FOR
MUCH OF THE FORECAST AREA...ESPECIALLY WITH THE WET GROUND FROM THE
RAIN THAT FELL TUESDAY MORNING. WILL EXPAND THE FLOOD WATCH TO COVER
ALL BUT THE EXTREME NORTHWEST CORNER OF MISSOURI WHERE FLOOD
GUIDANCE NUMBERS ARE A LITTLE HIGHER. WITH THAT SAID...IF IT APPEARS
THAT AREA WILL BE GETTING OVER AN INCH AND A HALF OF RAINFALL...THE
FLOOD WATCH MAY HAVE TO BE EXTENDED INTO THAT REGION AS WELL.
WILL BE SEEING THE RAIN IN A COUPLE OF ROUNDS. FIRST ROUND TONIGHT
ALREADY STARTING TO MOVE INTO SOUTHEAST KANSAS AND SOUTHWEST
MISSOURI. THIS COMPLEX SHOULD CONTINUE TO EXPAND NORTHWARD AS THE
LLJ INCREASES TONIGHT. NAM MODEL THE FURTHEST NORTH WITH THIS JET.
ECMWF SUPPORTS THIS IDEA AS WELL BUT KEEPS THE DEEPEST MOISTURE
OVERNIGHT CHANNELED MORE FROM EAST CENTRAL KANSAS INTO NORTHEAST
MISSOURI. EXCESSIVE RAINFALL FROM HPC ALSO HIGHLIGHTS THIS AREA.
ANOTHER CONCERN WITH THIS SYSTEM IS THE SEVERE POTENTIAL. FIRST WILL
NEED TO GET SOME INSTABILITY FROM HEATING GOING IN THE AFTERNOON
WHICH WILL REQUIRE SOME CLEARING. MORNING CONVECTION MAY KEEP THINGS
PRETTY MUCKED UP. HOWEVER...MODELS DO SHOW A DRY LINE SETTING UP TO
THE WEST OF THE FORECAST AREA THAT MAY BE A FOCUS FOR STORM
DEVELOPMENT IN THE AFTERNOON. MAIN PROBLEMS WITH STORMS COMING INTO
WESTERN PORTIONS OF THE FORECAST AREA WILL BE THE VERY STRONG SHEAR.
IF THERE IS ENOUGH INSTABILITY...STORMS MAY BE ABLE TO HOLD TOGETHER
AND PRODUCE DAMAGING WINDS...BUT WITH SUCH A TILT TO THE
STORM...HAIL SEEMS LESS LIKELY. EASTERN PORTIONS OF THE CWFA...WHERE
THE SHEAR WILL BE A LITTLE LESS...THIS MAY BE A MORE FAVORABLE
ENVIRONMENT FOR ORGANIZED CONVECTION. ANOTHER CONCERN IS WITH THE
UPPER LOW AND TRIPLE POINT AT THE SURFACE MOVING ACROSS NORTHWEST
MISSOURI LATE IN THE AFTERNOON. THIS MAY BE A FAVORABLE SET UP FOR
LOW TOP SUPERCELLS. THE WINDOW FOR THESE TYPES OF STORMS WILL BE
FAIRLY LIMITED IN THE LATE AFTERNOON AND WILL BE CONTINGENT ON
GETTING SOME CLEARING AND SURFACE HEATING. SO BOTTOM LINE...IF THE
SUN START SHINING THURSDAY AFTERNOON...START GETTING CONCERNED ABOUT
SEVERE WEATHER.
THIS SYSTEM WILL LIFT INTO IOWA BY FRIDAY MORNING...BECOMING VERY
OCCLUDED WITH ELEVATED WARM AIR BEING WRAPPED WELL INTO THE SYSTEM.
COLDER AIR WILL BE SLIDING AROUND THE WESTERN EDGE AND INTO
NORTHWEST MISSOURI FRIDAY MORNING. SOUNDINGS SHOW TEMPERATURES WOULD
BE SUPPORTIVE OF SNOW IN NORTHWEST MISSOURI BY 12Z WITH THE
POTENTIAL OF SNOW DEVELOPING FURTHER TO THE EAST DURING THE DAY AS
THIS SYSTEM CONTINUES TO WIND UP. NOT GOING WITH ANY ACCUMULATIONS
AT THIS POINT WITH THE WARM GROUND...BUT SOMETHING THAT WILL NEED TO
BE WATCHED...ESPECIALLY TOWARD THE IOWA BORDER.
PC
IN THE MEDIUM RANGE FORECAST...FIRST HALF OF THE WEEKEND STILL
REMAINS ON TRACK TO BE UNSEASONABLY COLD WITH A LOW CHANCE FOR
SCATTERED RAIN/SNOW SHOWERS THROUGHOUT. CONTINUED TO LOWER
TEMPERATURES ON SATURDAY AS MODEL TRENDS OF EVEN COLDER LOW-LVL
TEMPS APPEAR POSSIBLE. SOUNDING INSPECTIONS WOULD POINT TO VERY
LIMITED WARMING...WITH THE LIKELIHOOD THAT THERE WILL BE POCKETS OF
WARMER TEMPERATURES WHERE SUNSHINE BREAKS THROUGH THE CLOUDS.
NUMERICAL GUIDANCE IS OF LITTLE VALUE IN THIS TYPE OF SITUATION.
THEREFORE WILL REMAIN WITH LOW-MID 40S OVER THE SOUTHERN HALF OF THE
CWA TO UPPER 30S NEAR THE IA BORDER.
ANY SUN THAT CAN BE SEEN WILL WORK TO INDUCE SCATTERED SHOWER
ACTIVITY. PRECIP TYPE APPEARS TO BE MORE DOMINATED TOWARDS THE
FROZEN TYPE ATTM...HOWEVER WITH CONSIDERABLE UNCERTAINTY AS TO HOW
WARM THE LOWEST LAYERS OF THE ATMOS WILL BE...DECIDED TO LINGER WITH
A RA/SN MIX SOUTH OF I-70 IN THE AFTERNOON.
GRADUAL WARMUP WILL BEGIN IN EARNEST ON SUNDAY AS A DRY...MID-LVL
RIDGING MOVES OVERHEAD FOR THE BEGINNING OF THIS WEEK. HOWEVER...AS
SFC RIDGE PASSES OVERHEAD SUNDAY AND MONDAY NIGHT CLEAR SKIES WILL
LEAD TO THE POTENTIAL OF PATCHY FROST OR BELOW FREEZING CONDITIONS
ESPECIALLY ACROSS THE NORTHERN HALF OF MISSOURI. TEMPERATURES
MON-WED WILL LIKELY REMAIN AOA SEASONAL NORMALS.
DUX
&&
.AVIATION...
FOR THE 00Z TAF...MVFR CEILINGS WILL QUICKLY GIVE WAY TO AN
APPROACHING AREA OF RAIN WITH EMBEDDED THUNDERSTORMS WITH CEILINGS
GRADUALLY LOWERING TO AOB 2K FEET AGL AROUND 02Z AT THE KANSAS CITY
TERMINALS AND BY 04Z AT STJ. THE REST OF THE NIGHT WILL SEE RAIN
WITH OCCASIONAL THUNDERSTORMS PRODUCING PERIODS OF MODERATE TO HEAVY
RAINS. AFTER MIDNIGHT PREVAILING CEILINGS IN THE IFR CATEGORY
EXPECTED WITH ONGOING RAIN. STIFF EASTERLY WINDS IN THE MIDDLE TO
UPPER TEENS WILL BE IN PLACE OVERNIGHT AND THROUGH THURSDAY MORNING.
A WARM FRONT IS EXPECTED TO SURGE NORTH TOMORROW AND PASS THROUGH
ALL 3 TERMINALS EARLY IN THE AFTERNOON. THE EASTERLY WINDS WILL VEER
TO THE SOUTH. THE RAIN SHOULD GIVE WAY TO SCATTERED AFTERNOON
CONVECTION WITH THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS.
CEILINGS WILL IMPROVE TO MVFR WITH THE PASSAGE OF THE WARM FRONT IN
THE AFTERNOON.
MJ
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH FROM 1 AM THURSDAY TO 1 AM FRIDAY FOR MOZ003-MOZ004-
MOZ005-MOZ006-MOZ007-MOZ008-MOZ012-MOZ013-MOZ014-MOZ015-
MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-MOZ023-MOZ024-MOZ025-
MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-MOZ037-MOZ038-
MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.
KS...FLOOD WATCH FROM 1 AM THURSDAY TO 1 AM FRIDAY FOR KSZ025-KSZ057-
KSZ060-KSZ102-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Apr 9, 12:04 PM CST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
104 PM CDT WED APR 9 2008
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-101815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
104 PM CDT WED APR 9 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH WARM MOIST AIR
ALOFT...TO SPREAD SHOWERS AND THUNDERSTORMS ACROSS EASTERN KANSAS AND
WESTERN AND CENTRAL MISSOURI THIS EVENING AND OVERNIGHT. THIS
ACTIVITY MAY PRODUCE WIDESPREAD RAINFALL OF UP TO ONE INCH FROM
SOUTHEAST KANSAS AND SOUTHWEST MISSOURI INTO CENTRAL AND NORTHEAST
MISSOURI BY DAYBREAK. WITH THIS RAIN OCCURRING ON TOP OF GROUND THAT
WILL STILL BE QUITE WET FROM EARLY RAINFALL...ADDITIONAL FLOODING
PROBLEMS WILL LIKELY OCCUR. A FLOOD WATCH IS IN EFFECT FOR ALL BUT
EXTREME NORTHWEST MISSOURI AND NORTHEAST KANSAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SHOWERS AND THUNDERSTORMS WILL LIKELY BE ONGOING THURSDAY MORNING
CONTINUING THE FLOOD THREAT. BY EARLY AFTERNOON...SOME CLEARING MAY
BEGIN TO TAKE PLACE IN EASTERN KANSAS AND WESTERN MISSOURI. IF IT
DOES...THE INSTABILITY WOULD BE INCREASING TO RESULT IN STRONG TO
SEVERE THUNDERSTORMS. THE BETTER CHANCE OF SEVERE WEATHER WILL BE BY
LATER AFTERNOON INTO CENTRAL MISSOURI...WHERE THE INSTABILITY AND
SHEAR WOULD BE SUPPORTIVE OF HAIL...DAMAGING WINDS AND POSSIBLE A FEW
TORNADOES.
COLDER AIR WILL BE WRAPPING AROUND THE BACK SIDE OF THIS STORM SO
THAT ON FRIDAY...NORTHWEST MISSOURI AND NORTHEAST KANSAS MAY SEE RAIN
CHANGING OVER TO SNOW. DURING THE FRIDAY NIGHT TO SATURDAY
TIME FRAME...SNOW SHOWERS MAY OCCUR ACROSS NORTHEAST KANSAS AND THE
NORTHERN HALF OF MISSOURI. NO SIGNIFICANT ACCUMULATIONS OF SNOW ARE
EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION FOR REPORTS OF FLOODING MAY BE NEEDED WEDNESDAY
NIGHT AND THURSDAY. SPOTTER ACTIVATION FOR SEVERE WEATHER MAY BE
NEEDED THURSDAY AFTERNOON AND EARLY EVENING.
PC
Event by event
22 hail, 13 thunderstorm wind, 9 flood, 1 tornado. Local standard time, as filed.
Flood, Henry
- When
- April 9, 7:35 PM CST to April 11, 9:56 PM CST
- Where
- Henry County, 2.12 mi WSW of Urich to 2.31 mi NNW of Lucas
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 38.459, -94.037
The South Grand River near Urich crested at 27.40 feet, or 3.40 feet above flood stage.
Flood, Cooper
- When
- April 10, 4:29 AM CST to April 11, 7:59 PM CST
- Where
- Cooper County, 2.94 mi S of Boonville to 2.94 mi ENE of Billingsville
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 38.928, -92.724
The Petite Saline Creek near Boonville crested at 21.68 feet, or 5.68 feet above flood stage.
Flood, Johnson
- When
- April 10, 4:29 AM CST to April 11, 5:28 PM CST
- Where
- Johnson County, 2.56 mi NNE of Vly City to 3.41 mi WNW of Vly City
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 38.904, -93.612
The Blackwater River near Valley City crested at 28.20 feet, or 6.20 feet above flood stage.
Flood, Henry
- When
- April 10, 7:32 AM CST to 6:30 PM CST
- Where
- Henry County, 0.83 mi SSE of Blairstown to 1.85 mi SW of Blairstown
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 38.559, -93.964
The Big Creek at Blairstown crested at 23.64 feet, or 3.64 feet above flood stage.
Flood, Howard
- When
- April 10, 7:39 AM CST to April 11, 12:48 AM CST
- Where
- Howard County, 3.34 mi NW of Hilldale to 0.84 mi ESE of Fayette Fld Arpt
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 39.107, -92.611
The Moniteau Creek near Fayette crested at 19.37 feet, or 3.37 feet above flood stage.
Flood, Cooper
- When
- April 10, 8:06 AM CST to April 11, 1:27 PM CST
- Where
- Cooper County, 1.23 mi E of Otterville to 5.05 mi N of Otterville
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 38.723, -92.978
The Lamine River near Otterville crested at 21.15 feet, or 6.15 feet above flood stage.
Hail, Harrison
- When
- April 10, 3:08 PM CST
- Where
- Harrison County, 2.1 mi NW of Blue Ridge
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 40.220, -93.960
Hail, Jackson
- When
- April 10, 3:25 PM CST
- Where
- Jackson County, 2.68 mi E of Kansas City Downtown
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.120, -94.550
Hail, Jackson
- When
- April 10, 3:25 PM CST
- Where
- Jackson County, 2.68 mi E of Kansas City Downtown
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.120, -94.550
Hail, Randolph
- When
- April 10, 3:30 PM CST
- Where
- Randolph County, 1.75 mi ESE of Renick
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 39.340, -92.390
Hail, Cass
- When
- April 10, 3:39 PM CST
- Where
- Cass County, 1.08 mi W of Belton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.820, -94.550
Hail, Jackson
- When
- April 10, 3:58 PM CST
- Where
- Jackson County, 0.69 mi N of Kansas City Heart Ar
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.080, -94.500
Dime size hail was reported at the intersection of 23rd Street and College Avenue.
Hail, Jackson
- When
- April 10, 3:59 PM CST
- Where
- Jackson County, 2.26 mi WSW of Lake Tapawingo
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.020, -94.370
Hail, Clay
- When
- April 10, 4:03 PM CST
- Where
- Clay County, Excelsior Spgs
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.350, -94.230
Hail, Jackson
- When
- April 10, 4:06 PM CST
- Where
- Jackson County, 0.54 mi E of Lake Tapawingo
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 39.030, -94.320
Hail, Jackson
- When
- April 10, 4:09 PM CST
- Where
- Jackson County, 2.76 mi N of Blue Spgs
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 39.060, -94.280
Hail, Jackson
- When
- April 10, 4:13 PM CST
- Where
- Jackson County, Blue Spgs
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 39.020, -94.280
Hail, Putnam
- When
- April 10, 4:14 PM CST
- Where
- Putnam County, 1.05 mi W of Unionville
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.480, -93.020
Hail, Jackson
- When
- April 10, 4:18 PM CST
- Where
- Jackson County, Lees Summit
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.920, -94.380
Hail, Nodaway
- When
- April 10, 4:28 PM CST
- Where
- Nodaway County, 0.69 mi S of Maryville
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.340, -94.870
Hail, Jackson
- When
- April 10, 4:32 PM CST
- Where
- Jackson County, 1.75 mi NE of Lees Summit
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.940, -94.360
Hail, Grundy
- When
- April 10, 4:40 PM CST
- Where
- Grundy County, Trenton Arpt
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 40.080, -93.600
Hail, Jackson
- When
- April 10, 4:40 PM CST
- Where
- Jackson County, Blue Spgs
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.020, -94.280
Hail, Grundy
- When
- April 10, 4:41 PM CST
- Where
- Grundy County, Trenton Arpt
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 40.080, -93.600
Hail, Jackson
- When
- April 10, 4:44 PM CST
- Where
- Jackson County, 1.07 mi E of Blue Spgs
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.020, -94.260
Hail, Jackson
- When
- April 10, 4:45 PM CST
- Where
- Jackson County, 2.33 mi NNE of Blue Spgs
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.050, -94.260
Hail, Jackson
- When
- April 10, 4:47 PM CST
- Where
- Jackson County, 0.69 mi N of Blue Spgs
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 39.030, -94.280
Hail, Mercer
- When
- April 10, 4:52 PM CST
- Where
- Mercer County, 3.48 mi NE of Half Rock
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.310, -93.390
Flood, Chariton
- When
- April 10, 5:21 PM CST to April 11, 2:18 PM CST
- Where
- Chariton County, 1.39 mi NE of Prairie Hill to 1.51 mi NNW of Prairie Hill
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 39.543, -92.760
The Chariton River near Prairie Hill crested at 16.44 feet, or 1.44 feet above flood stage.
Thunderstorm Wind, Clay
- When
- April 10, 5:31 PM CST
- Where
- Clay County, 0.69 mi S of North Kansas City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 39.140, -94.580
Thunderstorm Wind, Platte
- When
- April 10, 7:10 PM CST
- Where
- Platte County, 0.69 mi N of Barry
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 39.260, -94.620
Thunderstorm Wind, Platte
- When
- April 10, 7:10 PM CST
- Where
- Platte County, 0.69 mi N of Barry
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 39.260, -94.620
Thunderstorm Wind, Clay
- When
- April 10, 7:12 PM CST
- Where
- Clay County, 0.69 mi S of North Kansas City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 39.140, -94.580
Thunderstorm Wind, Jackson
- When
- April 10, 7:12 PM CST
- Where
- Jackson County, 2.68 mi E of Kansas City Downtown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 39.120, -94.550
Thunderstorm Wind, Buchanan
- When
- April 10, 7:29 PM CST
- Where
- Buchanan County, 3 mi ESE of Frazier
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.610, -94.630
Tornado, Buchanan
- When
- April 10, 7:30 PM CST to 7:32 PM CST
- Where
- Buchanan County, 0.69 mi S of St Joseph
- Rating
- EF0
- Path length
- 0.33 mi
- Path width
- 30 yd
- Property damage
- $70,000
- Reported by
- Law Enforcement
- Coordinates
- 39.760, -94.850
Brief EF0 tornado touchdown at 1930 CST in the southern portion of Saint Joseph. Several buildings were damaged before the tornado lifted at 1932 CST. One injury was reported as well.
Thunderstorm Wind, Buchanan
- When
- April 10, 7:30 PM CST
- Where
- Buchanan County, 0.69 mi S of St Joseph
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.760, -94.850
Thunderstorm Wind, De Kalb
- When
- April 10, 7:35 PM CST
- Where
- De Kalb County, Clarksdale
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.820, -94.570
Thunderstorm Wind, De Kalb
- When
- April 10, 7:48 PM CST
- Where
- De Kalb County, 7 mi E of Osborn
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.750, -94.238
Thunderstorm Wind, Clinton
- When
- April 10, 7:50 PM CST
- Where
- Clinton County, 0.69 mi N of Perrin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Storm Chaser
- Coordinates
- 39.680, -94.420
A power pole was bent over and a carport was blown 100 feet from its original location, at the intersection of State Road T and 33 Highway.
Thunderstorm Wind, De Kalb
- When
- April 10, 7:50 PM CST
- Where
- De Kalb County, 2 mi NE of Fairport
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.001, -94.323
Several large tree limbs reported down.
Thunderstorm Wind, Daviess
- When
- April 10, 8:00 PM CST
- Where
- Daviess County, 6.52 mi ESE of Mabel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.780, -94.100
Powerlines were reported down.
Thunderstorm Wind, Daviess
- When
- April 10, 8:14 PM CST
- Where
- Daviess County, 0.87 mi NW of Coffey
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 40.110, -94.010
Tree limbs were reported down.
Flood, Livingston
- When
- April 10, 10:06 PM CST to April 13, 9:10 PM CST
- Where
- Livingston County, 1.87 mi N of Utica to 2.75 mi WSW of Utica
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 39.777, -93.634
The Grand River near Chillicothe crested at 29.22 feet, or 5.22 feet above flood stage.
Flood, Chariton
- When
- April 11, 11:00 PM CST to April 14, 3:15 AM CST
- Where
- Chariton County, 0.83 mi W of Brunswick Arpt to 1.13 mi WSW of Brunswick Arpt
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 39.470, -93.216
The Grand River near Brunswick crested at 19.51 feet, or 0.51 feet above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Arkansas, April 9 to 11, 20082 deaths · $2.2 million · EF1 · 24 events
- Tornadoes and Flash Flooding in Missouri, April 9 to 10, 20082 deaths · $965,000 · EF0 · 42 events
- Tornadoes and Flash Flooding in Oklahoma, April 9 to 10, 2008$3.7 million · EF2 · 68 events
- Tornadoes and Flash Flooding in Arkansas, April 9 to 10, 2008$1.2 million · EF2 · 34 events
- Tornadoes and Hail in Texas, April 9 to 10, 2008$6.4 million · EF1 · 26 events
- Tornadoes in Michigan, April 9, 2008$250,000 · EF1 · 2 events
- Flash Flooding and Hail in Texas, April 9 to 10, 2008$241,000 · 2.5 in hail · 23 events
- Flash Flooding and Hail in Oklahoma, April 9 to 10, 2008$62,000 · 1.75 in hail · 34 events
- Flash Flooding in Arkansas, April 9, 2008$250,000 · 3 events
- Flooding in New York, April 9 to 30, 2008$225,000 · 4 events
- Tornado and Flash Flooding in Arkansas, April 9, 2008$50,000 · EF1 · 8 events
- Flooding in Arkansas, April 9 to 12, 2008$50,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95223, 94293, 94300, 94292, 94296, 94297, 92867, 92868, 92869, 92870, 92871, 92872, 92873, 92874, 92875, 92876, 92877, 92878, 92879, 92880, 92881, 92882, 92883, 92884, 92885, 92886, 92887, 92888, 94298, 94638, 94639, 94640, 94641, 94642, 94643, 92889, 94644, 94669, 94670, 94650, and more.